Author Topic: Quetiapine-does it get easier?  (Read 4451 times)

0 Members and 1 Guest are viewing this topic.

Offline Faded~Lady

  • 18+
  • Usually here
  • ***
  • Posts: 8049
Quetiapine-does it get easier?
« on: February 11, 2012, 07:42:27 PM »
Saw my psych last week he took me off my antidepressants mirtazapine and put me on quetiapine.  Kept on pregabalin too he increased this. Its been rough since the meds changed. Been nauseaus till about 5pm its not helped by the fact I was going from a high to a low mood at the time.  Have really struggled the last 9 days .  Is this normal when starting quetiapine?
« Last Edit: February 11, 2012, 07:57:02 PM by Terri »
Only those who dare, truly live.
- Ruth P. Freedman

Offline Faded~Lady

  • 18+
  • Usually here
  • ***
  • Posts: 8049
Re: Quetiapine-does it get easiersaw
« Reply #1 on: February 11, 2012, 07:43:21 PM »
Excuse the bad spelling in title not very focused
Only those who dare, truly live.
- Ruth P. Freedman

Offline babylady

  • 18+
  • Usually here
  • ***
  • Posts: 2359
Re: Quetiapine-does it get easiersaw
« Reply #2 on: February 11, 2012, 07:47:14 PM »
 knpeople for whom quetiapine has worked fantastically and the side effects relatively short lived, but for me, it was the most intolerable medication ever, felt permanently nauseous and low in mood and only stuck it out for 3 weeks, I couldn't deal with the sickness at all.

Offline Faded~Lady

  • 18+
  • Usually here
  • ***
  • Posts: 8049
Re: Quetiapine-does it get easiersaw
« Reply #3 on: February 11, 2012, 07:48:59 PM »
I got told to give it a few weeks.  I am struggling though.  Too low with it. 
Only those who dare, truly live.
- Ruth P. Freedman

Offline unknown_member

  • 18+
  • Usually here
  • ***
  • Posts: 8016
Re: Quetiapine-does it get easier?
« Reply #4 on: February 11, 2012, 08:44:27 PM »
I stuck with quetiapine for nearly a year and i noticed a massive difference in my mood and thoughts etc.. it really helped me alot, i only got taken off it to go onto a depot otherwise i would have still been on it... it didn't make me feel nauseous so sorry you feel like that but stick with it , it really worked for me! xxx

If you don't get on with it in the next few weeks speak to your doctor there's lots of alternatives xxx
Anxiety Girl!! Able to jump to the worst possible conclusion in a single bound..

Offline Faded~Lady

  • 18+
  • Usually here
  • ***
  • Posts: 8049
Re: Quetiapine-does it get easier?
« Reply #5 on: February 11, 2012, 08:53:49 PM »
 Seeing psych weekly at the moment.  I know I need to be patient and give them a chance just not coping too well.  Med changes are never easy.  But this time seems harder. 
Only those who dare, truly live.
- Ruth P. Freedman

Offline is_it_true

  • 18+
  • Usually here
  • ***
  • Posts: 4040
Re: Quetiapine-does it get easier?
« Reply #6 on: February 11, 2012, 09:38:49 PM »
when i began quetiapine i was also put on venlafaxine...the 2 combined made me very sleepy and yeh i fel sick. cant really remeber how long for? but it def used to help me sleep.

i would stick with it, you know if you will keep the dose you are on or is it intended to go up? i begun very low never really knew why i was given it, but have new psych and she said i would have been given it to help reduce anxiety and slow racing thoughts. didnt see help in anxiety until my current dose (dont think im allowed to say, but its 6 times the original dose and i have requested a bit  more). it also helps unwwind at night.

how are you feeling today, mind me asking what you are being given it for?  :hug2:

when i had 24/7 morning sickness i found dry crackers helped settle my stomach and ginger bisuits (anything ginger is supposed to help)...never know may help normal nausea???

Offline Faded~Lady

  • 18+
  • Usually here
  • ***
  • Posts: 8049
Re: Quetiapine-does it get easier?
« Reply #7 on: February 11, 2012, 09:49:19 PM »
I've not been diagnosed with anything yet cos the psych hasn't seen me high cos my mood dipped that day badly.  In 9 days psych increased my dose twice.  I know these things take time but I'm just finding is such a struggle as I am under pressure with other  things right now too

Thanks for nausea tips will try them   :hug1:
Only those who dare, truly live.
- Ruth P. Freedman

Offline Faded~Lady

  • 18+
  • Usually here
  • ***
  • Posts: 8049
Re: Quetiapine-does it get easier?
« Reply #8 on: February 21, 2012, 07:42:13 PM »
does anyone know why this has to be taken on an empty stomach? x
Only those who dare, truly live.
- Ruth P. Freedman

Offline findingmyway

  • 18+
  • Usually here
  • ***
  • Posts: 3799
Re: Quetiapine-does it get easier?
« Reply #9 on: February 21, 2012, 07:46:59 PM »
Im not sure about quetiapine specifically, but its generally because it doesnt effectively get into the blood stream if you've recently eaten.

Obviously, I cant tell you to go against the leaflet but I've never worried about taking it on an empty stomach because it made things too complicated for me and I've never had any issues. x
Thank you all so much for your support, I really appreciate it.
Please, all keep as safe as you can.

I will be thinking of you xxxxx :hug1: :hug